Alert archive / South Carolina / Wind Advisories in 2025

Wind Advisory 3, NWS Columbia, SC

March 4, 202518 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this wind advisory at Mar 4, 2025, 1:02 PM EST for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 5, 2025, 4:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2025, 1:02 PM EST (18:02 UTC)
In effect from
Mar 5, 2025, 4:00 AM EST
Expired
Mar 5, 2025, 7:00 PM EST
In force
15 hr
Issued by
NWS Columbia, SC
All 23 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS72 KCAE 041802
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
102 PM EST Tue Mar 4 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-050500-
/O.NEW.KCAE.WI.Y.0003.250305T0900Z-250306T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Batesburg-Leesville, Barnwell, Clarks
Hill, Lexington, Carolina Commons Shopping Center, Neeses,
Sumter, Van Wyck, Newberry, North, Bowman, Williston, Winnsboro,
Johnston, Lancaster, Pageland, Columbia, Indian Land, Bamberg,
Summerton, Augusta, Elloree, Lincolnton, Eutawville, Thomson,
North Augusta, Denmark, Elgin, Springdale, Springfield,
Bishopville, Cayce, St. Matthews, Winnsboro Mills, McCormick,
Martinez, Holly Hill, Saluda, Santee, Edgefield, Seven Oaks,
Blackville, Waynesboro, Lancaster Mill, Brookdale, Aiken, Ridge
Spring, Andrew Jackson State Park, West Columbia, Orangeburg,
Cheraw, Lugoff, Oak Grove, Murphys Estates, Camden, Community of
Almond Glen, Evans, Branchville, Red Bank, and Manning
102 PM EST Tue Mar 4 2025

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected, with higher winds possible within a passing line of 
  showers and storms.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From 4 AM to 7 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BC
4 follow-up statements
298 
WWUS72 KCAE 050127
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
827 PM EST Tue Mar 4 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-051200-
/O.CON.KCAE.WI.Y.0003.250305T0900Z-250306T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, 
Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, 
North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, 
Bowman, Branchville, Elloree, Santee, and Eutawville
827 PM EST Tue Mar 4 2025

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected, with higher winds possible within a passing line of 
  showers and storms.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From 4 AM to 7 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

Secure outdoor objects.

&&

$$
awp
072 
WWUS72 KCAE 050843
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
343 AM EST Wed Mar 5 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-052100-
/O.CON.KCAE.WI.Y.0003.250305T0900Z-250306T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Elloree, Brookdale, West Columbia, Oak
Grove, Cayce, Santee, Pageland, Neeses, Saluda, Lugoff,
Springdale, St. Matthews, Lancaster, Red Bank, Columbia,
Barnwell, Andrew Jackson State Park, North, Batesburg-Leesville,
Williston, Blackville, Camden, Murphys Estates, Van Wyck, Seven
Oaks, Holly Hill, Lancaster Mill, Thomson, McCormick, Eutawville,
Elgin, Community of Almond Glen, Bowman, Indian Land, Summerton,
Carolina Commons Shopping Center, Martinez, Clarks Hill,
Newberry, Orangeburg, Sumter, Edgefield, Springfield, Ridge
Spring, Denmark, Aiken, Cheraw, Waynesboro, Winnsboro Mills,
Johnston, Lincolnton, Augusta, North Augusta, Bamberg, Evans,
Winnsboro, Manning, Branchville, Bishopville, and Lexington
343 AM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DH
870 
WWUS72 KCAE 051948
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
248 PM EST Wed Mar 5 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-060000-
/O.CON.KCAE.WI.Y.0003.000000T0000Z-250306T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Seven Oaks, Holly Hill, Lancaster Mill,
Summerton, Manning, Bishopville, St. Matthews, Orangeburg,
Bamberg, Johnston, Van Wyck, Waynesboro, Lancaster, Saluda,
Blackville, Cayce, North Augusta, Ridge Spring, Carolina Commons
Shopping Center, Martinez, Lugoff, Sumter, Batesburg-Leesville,
Pageland, Oak Grove, Springdale, Winnsboro Mills, Denmark, Red
Bank, Edgefield, Santee, McCormick, Augusta, Evans, West
Columbia, Winnsboro, Branchville, Barnwell, Neeses, Brookdale,
Eutawville, Williston, Aiken, Bowman, Clarks Hill, Andrew Jackson
State Park, Elgin, Thomson, Lexington, Columbia, Community of
Almond Glen, Cheraw, Newberry, Lincolnton, Camden, Springfield,
Elloree, North, Murphys Estates, and Indian Land
248 PM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SL
289 
WWUS72 KCAE 060006
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
706 PM EST Wed Mar 5 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-060115-
/O.EXP.KCAE.WI.Y.0003.000000T0000Z-250306T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Bowman, Community of Almond Glen,
Columbia, Lincolnton, Cayce, Martinez, Winnsboro Mills,
Lancaster, Manning, Bamberg, McCormick, Van Wyck, Santee,
Augusta, Brookdale, Branchville, Thomson, Batesburg-Leesville,
Pageland, Winnsboro, Holly Hill, Aiken, North Augusta, Elgin,
North, Newberry, Evans, Camden, Clarks Hill, Summerton, Lancaster
Mill, Lexington, Elloree, Williston, Carolina Commons Shopping
Center, Lugoff, Ridge Spring, Sumter, Neeses, Bishopville, Red
Bank, Orangeburg, Blackville, Murphys Estates, Eutawville,
Waynesboro, Springdale, Seven Oaks, Johnston, Andrew Jackson
State Park, Denmark, Springfield, West Columbia, Saluda, Cheraw,
Edgefield, Indian Land, Barnwell, St. Matthews, and Oak Grove
706 PM EST Wed Mar 5 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

LV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Mar 4, 6:56 AM EST, 6 hours 6 minutes earlier.

Area forecast discussion, Mar 4, 6:56 AM EST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
656 AM EST Tue Mar 4 2025

.SYNOPSIS...
Dry conditions and elevated fire danger concerns continue again
today. The next strong system is expected to bring widespread
showers and isolated thunderstorms late tonight into Wednesday. Dry
conditions to return for the end of the week, with the next
potential for rain coming again this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key Message(s):

- Increasing moisture and winds ahead of next system

- Continuing mostly dry conditions and elevated fire danger.

Surface high pressure is sliding off the East Coast this
morning as light winds begin to turn out of the southeast and we
see a deepening surface low in the Central Plains with a deep
mid level trough here as well. Dry air still remains in place
but moisture will start increasing as 850mb moisture transport
vectors from the south to southeast will help raise PWAT's to
near 1" by the afternoon and evening hours. Some isentropic lift
will also help with bringing more cloud cover today and maybe a
couple stray showers near the eastern Midlands during the late
afternoon and into the evening but confidence in this is not
high at the moment as the isentropic lift is not very deep and
thus I have trended the region dry. Some warm advection and a
strengthening southerly low level jet will allow temperatures to
rise into the upper 60s to low 70s across the region. This
strengthening jet and some decent mixing will allow gusts
toward 20-25 mph to mix down during the afternoon, continuing
into the evening and overnight as the deep mid level trough
nears the region with a cold front nearing the Eastern CONUS as
the surface low in the Great Lakes region continues to deepen
before likely occluding. With some ongoing fire activity, this
wind increase and dry fuels will continue to bring elevated fire
danger conditions despite the increase in moisture.

The low level jet will increase further to nearly 60-65 kts
into Wednesday morning, keeping surface winds between 15-20 mph
with gusts increasing to 25-35 mph into Wednesday morning ahead
of the strong cold front with overnight temperatures remaining
in the upper 50s. The region should stay mostly dry ahead of the
cold front but scattered showers will be possible mainly after
3-4AM with the front and associated showers and thunderstorms
entering from the NW after 5-7AM or so, continuing into the
remainder of Wednesday morning.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Key Message(s):

- A line of showers and thunderstorms moves rapidly through the
region on Wednesday.
- A risk for severe storms Wednesday.
- Drier air returns for Thursday

Wednesday and Wednesday night: Cold front will be just west of the
cwa, with a line of showers and thunderstorms probably already
entering the western counties to start off Wednesday morning.  This
activity is forecast to rapidly traverse the area, with the line
exiting off to the east shortly after noontime.  In associating the
the front, showers, and embedded convection along the line, there
will be a very strong low-level jet moving through the region, with
50-60 knots forecast between 2-3kft, and 65+ knots above that.
Expecting a high amount of shear along the line, with a good amount
of turning through the hodograph 5kft. Instability will be somewhat
limited due to the time of day, with greater instability possible
over eastern Midlands by the early afternoon as the line begins to
exit into the coastal plain.  As mentioned before, this looks like a
good setup for severe wind gusts with a high shear/low cape event.
SPC does have the eastern Midlands in an Enhanced Risk of Severe,
with much of the remaining cwa in a Slight Chance. This event
appears similar to the Severe episode the region saw a few weeks
ago, with strong winds mixing down to the surface as the line moves
through. Damaging winds are the main threat, but still can not
entirely rule out an isolated tornado or two due to the amount of
shear expected as the line crosses the cwa.  As the front moves east
of the cwa by the early afternoon, significant drying is expected
behind the front. Pwats drop back down below a half an inch fairly
quickly during the afternoon.

In addition to the line of convection, strong gradient winds will
setup across the region both ahead of and behind the line.
Expecting sustained winds through the day between 20-25, with
wind gusts of up to 40 mph not out of the question. A Lake Wind
Advisory is likely and potentially will need a Wind Advisory.
Temperatures will top out in the lower 70s for much of the cwa.

Wednesday night will be dry but continued somewhat breezy behind the
exiting front.  Wind gusts between 20-25 mph still expected through
much of the night as cooler and continued dry air moves in.
Overnight lows will fall to the upper 30s to around 40 for most
areas.

Thursday and Thursday night: Continued dry and cooler as high
pressure starts to move in.  Winds remaining breezy even through the
day Thursday before slacking off Thursday night.  With the winds and
dry air, do expect to see additional fire weather concerns again
during the day on Thursday, so will continue to monitor
dewpoint and wind trends.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Key Message(s):

- Dry conditions Friday with chances for rain again over the weekend.

Dry conditions continue Friday. Another system then moves toward the
area this weekend, bringing another chance for rainfall to the
region. Temperatures are expected to rebound Friday into Saturday,
then cool back off slightly behind the weekend system into
early next week.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR expected through period, with MVFR ceilings and visibilities
possible Wednesday morning as cold front moves in with showers
and possible thunderstorms.

High pressure continues to move off the coast this morning as
moisture is starting to increase with light southeasterly to
easterly winds. I have kept mention of wind shear in the TAF
until the late morning when surface winds then pick up to 10-15
kts out of the southeast with gusts to 20-25 kts possible. As
moisture has increased few to scattered clouds around 4,000 ft
to 5,000 ft have been seen near AGS/DNL/OGB while high level
clouds begin to move in across the north. As moisture continues
to increase expect this low level deck to move across the area
with a broken to overcast deck at 4,000 ft to 5,000 ft but I
expect to remain mostly dry. After this a strong low level jet
moves in with surface winds picking up to 15-20 kts overnight
with gusts to 25-35 kts. I added mention of wind shear again
overnight as over 50-55 kts of flow will be near or just under
2000 ft despite surface winds being near 15-20 kts. The cold
front then moves into the region by daybreak with a line of
showers and potential thunderstorms with ceilings nearing MVFR
with potential MVFR visibilities as well.

EXTENDED AVIATION OUTLOOK...A cold front moves through the
region Wednesday morning leading to widespread showers,
thunderstorms, gusty winds, and associated restrictions. Dry
conditions then prevail into the late week with moisture
increasing by the weekend.

&&

.FIRE WEATHER...
Elevated fire weather concerns continue today. Low level
moisture will increase with increasing southerly flow as the
surface high shifts offshore resulting in minimum RH values between
40-50 percent. Light winds this morning will increase and
gradually shift more to the south through the day with wind
gusts exceeding 20 mph this afternoon. While fewer fire starts
are expected today, any active fires will have the potential to
spread with these increased winds. The South Carolina Forest
Commission continues a Burn Ban for the entire state of South
Carolina until further notice.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
FIRE WEATHER...

Nearby

Wind Advisories in South Carolina, 2025Wind Advisories in Georgia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.